Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Corpus Christi, TX

June 8, 2013Jim Wells County, Live Oak County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 8, 2013, 6:09 PM CDT for Jim Wells County, Live Oak County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2013, 6:09 PM CDT (23:09 UTC)
Expired
Jun 8, 2013, 6:45 PM CDT
In force
36 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Jim Wells County, TX, Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 54 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2218 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WUUS54 KCRP 082309
SVRCRP
TXC249-297-082345-
/O.NEW.KCRP.SV.W.0049.130608T2309Z-130608T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 PM CDT SAT JUN 8 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JIM WELLS COUNTY IN SOUTH TEXAS...
  SOUTHEASTERN LIVE OAK COUNTY IN SOUTH TEXAS...

* UNTIL 645 PM CDT

* AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  WESTDALE...OR 15 MILES SOUTHWEST OF MATHIS...AND MOVING NORTH AT 15
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDWAY...
  ANNAROSE...
  LAGARTO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DAMAGING WINDS UP TO 66 MPH MPH WERE RECORDED IN ORANGE GROVE WITH 
THIS STORM. GOLFBALL SIZE HAIL WAS ALSO REPORTED ON THE WESTERN SIDE 
OF ORANGE GROVE. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS!

&&

LAT...LON 2789 9813 2824 9821 2823 9785 2814 9787
      2810 9791 2806 9789 2790 9792 2788 9793
TIME...MOT...LOC 2308Z 185DEG 11KT 2798 9802

$$

HART
1 follow-up statement
134 
WWUS54 KCRP 082341
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
641 PM CDT SAT JUN 8 2013

TXC249-297-082349-
/O.EXP.KCRP.SV.W.0049.000000T0000Z-130608T2345Z/
JIM WELLS-LIVE OAK-
641 PM CDT SAT JUN 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIVE OAK AND
NORTHEASTERN JIM WELLS COUNTIES WILL EXPIRE AT 645 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED IN 
INTENSITY. HOWEVER...ADDITIONAL STRONG STORMS ARE STILL IMPACTING 
PORTIONS OF THE AREA. SMALL HAIL AND GUSTY WINDS OF 40 TO 50 MPH 
WILL BE POSSIBLE WITH THESE STORMS. ADDITIONAL WARNINGS MAY BE 
NECESSARY IF THE STORMS INTENSIFY.

LAT...LON 2789 9813 2824 9821 2823 9785 2814 9787
      2810 9791 2806 9789 2790 9792 2788 9793
TIME...MOT...LOC 2339Z 185DEG 11KT 2807 9801

$$

HART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:56 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 8, 2:56 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
256 PM CDT SAT JUN 8 2013

.SHORT TERM(TONIGHT THROUGH MONDAY NIGHT)... ISOLATED SHOWERS AND
THUNDERSTORMS CONTINUING THIS AFTERNOON...MAINLY IN COASTAL BEND
AS UPPER LEVEL TROUGH CONTINUES TO AFFECT THE AREA. WILL SEE THESE
THUNDERSTORMS GRADUALLY DIMINISH IN COVERAGE LATER THIS AFTERNOON
AND EVENING. STILL HAVE SOME SHORT WAVE ENERGY FORECAST TO AFFECT
THE AREA TONIGHT AND TOMORROW. A LITTLE UNSURE ABOUT PRECIP
CHANCES FOR TONIGHT. WITH SHORT WAVE ENERGY PASSING OVER. THING
THE NAM IS OVERDONE ON THE STRENGTH OF UPPER VORTICITY...BUT GFS
ALSO SHOWING A BIT OF A VORT MAX. MESO MODELS NOT INDICATING
ANYTHING INTO THE FORECAST AREA OVERNIGHT...AND GLOBAL MODELS TEND
TO AGREE. WENT WITH JUST A 10 POP AT THIS TIME. TOMORROW WILL SEE
THE UPPER TROUGH FINALLY START LIFTING OUT OF THE AREA...BUT
LINGERING ENOUGH ENERGY BACK TO KEEP A SLIGHT CHANCE FOR POPS IN
THE EAST.

OTHERWISE...TEMPS WARM TOMORROW INTO THE MID AND UPPER 90S FOR
WESTERN HALF OF AREA...AND SLIGHTLY COOLER EAST WHERE MAY STILL SEE
SOME PRECIP AND WILL HAVE MORE CLOUDS HANGING AROUND. A MAINLY
MODERATE SOUTHEAST WIND WILL CONTINUE THROUGH THE SHORT TERM.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...MAIN ISSUE IN THE EXTENDED IS
HOW LONG TO MENTION RAINFALL IN THE FORECAST. MODELS ARE
CONSISTENTLY TAKING PORTION OF UPPER LOW/INVERTED TROUGH AND PUSHING
IT INTO MEXICO MONDAY...WEAKENING IT WITH TIME. ENOUGH MOISTURE
SEEMS READILY AVAILABLE MONDAY AND TUESDAY FOR AT LEAST A SLIGHT
CHANCE FOR CONVECTION...AND HAVE LEFT THIS IN THE FORECAST...
ALLOWING ACTIVITY TO PUSH INLAND ALONG THE SEA-BREEZE. AFTER
THAT...MOISTURE GETS A LITTLE MORE QUESTIONABLE...AND UPPER LOW LESS
DEFINITIVE (IF THERE AT ALL). HAVE DECIDED TO TRIM POPS ON WEDNESDAY
TO JUST THE SOUTHERN AREAS...THEN NO RAINFALL AFTER THAT AS UPPER
RIDGE GETS A BIT MORE ENTRENCHED AND ATMOSPHERE DRIES OUT EVEN MORE.
GFS AND CANADIAN ARE DRY IN THE MEAN RH FIELDS...WITH ECMWF 12Z RUN
A BIT MORE MOIST OVER THE SOUTHEAST...THUS WILL GO WITH THE DRY
FORECAST. WILL PRETTY MUCH MAINTAIN THE NEAR TO SLIGHTLY ABOVE
NORMAL TEMPERATURE FORECAST...WITH DECIDEDLY A BETTER CHANCE FOR
ABOVE NORMAL READINGS LATER IN THE PERIOD WHEN THE RAIN CHANCES
END...LESS DAYTIME CLOUD COVER...LESS MOIST AIRMASS...AND INCREASING
BOUNDARY LAYER TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  92  77  94  78  /  10  20  10  20  10
VICTORIA          74  92  75  93  75  /  10  20  10  20  10
LAREDO            76  99  76  98  76  /  10  10  10  10  10
ALICE             74  95  75  96  75  /  10  20  10  20  10
ROCKPORT          78  87  79  90  80  /  10  20  10  20  10
COTULLA           74  98  75  98  75  /  10  10  10  10  10
KINGSVILLE        75  95  76  94  76  /  10  20  10  20  10
NAVY CORPUS       78  86  79  89  79  /  10  20  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

PZ/83...SHORT TERM
GW/86...LONG TERM
Hazardous weather outlook, Jun 8, 4:32 AM CDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
432 AM CDT SAT JUN 8 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-090945-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
432 AM CDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY...WITH STRONGER
AND MORE FREQUENT RIP CURRENTS EXPECTED ALONG GULF FACING BEACHES.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE MIDDLE TEXAS COASTAL WATERS AND COASTAL BEND THIS
TODAY. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...AN
ISOLATED THUNDERSTORM COULD BECOME STRONG INLAND...PRODUCING WIND
GUSTS UP TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
TEXAS AND THE MIDDLE TEXAS COASTAL WATERS SUNDAY THROUGH THURSDAY.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME...BUT BRIEF MODERATE TO
HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LK/JR

In the hours before

Special weather statement, Jun 8, 2:27 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
227 PM CDT SAT JUN 8 2013

TXZ234-247-082000-
CALHOUN-VICTORIA-
227 PM CDT SAT JUN 8 2013

...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN AND VICTORIA
COUNTIES...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCFADDIN...MOVING NORTHEAST AT 15 MPH.
GUSTY WINDS OF 40 TO 50 MPH MAY OCCUR NEAR MCFADDIN AND GREEN LAKE
THROUGH 3 PM AS THE STRONGEST WINDS OF THE STORM FALL ARE PUSHED TO
THE SURFACE.

HART
Special weather statement, Jun 8, 3:01 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
301 PM CDT SAT JUN 8 2013

TXZ247-082030-
CALHOUN-
301 PM CDT SAT JUN 8 2013

...A STRONG THUNDERSTORM WAS IMPACTING CALHOUN COUNTY...

AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POINT COMFORT...OR 5 MILES NORTHEAST OF PORT
LAVACA...MOVING NORTH AT 10 MPH.

PEA SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

HART
Special weather statement, Jun 8, 4:41 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
441 PM CDT SAT JUN 8 2013

TXZ241-242-082215-
JIM WELLS-KLEBERG-
441 PM CDT SAT JUN 8 2013

...A STRONG THUNDERSTORM WAS AFFECTING SOUTHERN JIM WELLS AND FAR
WESTERN KLEBERG COUNTIES...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
DEVELOPING STRONG THUNDERSTORM NEAR PREMONT...MOVING NORTH AT 10 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.

HART
Special weather statement, Jun 8, 5:20 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
520 PM CDT SAT JUN 8 2013

TXZ229-230-082245-
LA SALLE-MCMULLEN-
520 PM CDT SAT JUN 8 2013

...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE AND MCMULLEN
COUNTIES...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
DEVELOPING STRONG THUNDERSTORMS ALONG THE LA SALLE AND MCMULLEN
COUNTY LINES...GENERALLY MOVING NORTH.

PEOPLE IN EASTERN LA SALLE AND WESTERN MCMULLEN COUNTIES...INCLUDING
THE CITY OF FOWLERTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

HART
Local storm report, Jun 8, 5:47 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     ALICE                   27.76N 98.07W
06/08/2013  M51 MPH          JIM WELLS          TX   ASOS

&&

HART
Local storm report, Jun 8, 6:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
601 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             ALICE                   27.76N 98.07W
06/08/2013  E0.88 INCH       JIM WELLS          TX   LAW ENFORCEMENT

            JIM WELLS SHERIFFS OFFICE REPORTED HAIL UP TO THE SIZE OF
            NICKELS FELL FOR 15 MINUTES.

0554 PM     TSTM WND GST     10 N ALICE              27.90N 98.05W
06/08/2013  M66 MPH          JIM WELLS          TX   ASOS

            ORANGE GROVE NOLF ASOS RECORDED A GUST TO 57 KNOTS.

&&

TTINSLEY

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:55 PM CDTSpecial Marine WarningCRP65 min
Jun 8, 5:02 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg43 min
Jun 8, 5:32 PM CDTSevere Thunderstorm WarningCRPJim Wells43 min
Jun 8, 5:38 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen37 min
Jun 8, 6:21 PM CDTSevere Thunderstorm WarningCRPLa Salle39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.